Hail, Adair
- When
- April 21, 11:41 AM CST
- Where
- Adair County, Bunch
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 35.680, -94.770
On the afternoon of the 21st, a warm front lifted north from Texas. Thunderstorms developed north of this boundary and some of these storms produced large hail across portions of northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
On the afternoon of the 21st, a warm front lifted north from Texas. Thunderstorms developed north of this boundary and some of these storms produced large hail across portions of northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 21, 10:08 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1108 AM CDT THU APR 21 2011 .DISCUSSION... MOIST LIFT OVER FRONTAL BOUNDARY GENERATING INCREASING SHRA/TSRA COVERAGE SOUTH OF I-40. ACTION MOVING NORTHEAST AS PWA VALUES CLIMB NEAR 1.5 INCHES. ELEVATED STORMS MAY YIELD LARGE HAIL DURING AFTERNOON EARLY EVENING. AFTERNOON TEMPS LIMITED BY CLOUD COVER AND EASTERLY WIND COMPONENT. NOT MUCH CHANGE. GW && .PREV DISCUSSION... /ISSUED 643 AM CDT THU APR 21 2011/ DISCUSSION... THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WARM MOIST AIR WILL CONTINUE TO RIDE UP AND OVER A STALLED FRONT OVER TX TO PRODUCE SCT TSRA AND LOW CIGS THRU THE FORECAST PERIOD. MODELS ARE SUGGESTING THAT BETTER CHCS FOR TSRA WILL BE AFT 18Z BUT DUE TO SCT COVERAGE...WILL STAY CONSERVATIVE WITH VCTS MENTION. MVFR CIGS ARE RAPIDLY SPREADING NORTH THIS MORNING AND WILL COVER ALL SITES BY 14Z. AS THE WARM FRONT SLOWLY LIFTS NORTH TONIGHT...CIGS WILL LOWER INTO THE IFR RANGE FOR THE NE OK/NW AR TAF SITES. MODELS SUGGEST THAT THE BEST CHC FOR TSRA WILL BE AFT 00Z AS THE BOUNDARY LIFTS NORTH AND WARM ADVECTION INCREASES. FOR THIS PERIOD...I WENT WITH PREVAILING OR TEMPO TSRA. LACY PREV DISCUSSION... /ISSUED 407 AM CDT THU APR 21 2011/ DISCUSSION... AN EXTENDED PERIOD OF ACTIVE WEATHER IS EXPECTED INTO EARLY NEXT WEEK WITH THE POTENTIAL FOR HEAVY RAIN AN SEVERE WEATHER EPISODES. THIS MORNING A FRONTAL BOUNDARY WAS ACROSS TEXAS AND NORTHERN LOUISIANA. AT 850 MB THE FRONT WAS ACROSS SOUTHERN OKLAHOMA AND SOUTHERN ARKANSAS. SCATTERED SHOWERS AND STORMS WERE OCCURRING NEAR WHERE THE FRONT WAS LOCATED AT 850 MB. THE CURRENT ACTIVITY IS SHIFTING EAST OUT OF THE FORECAST AREA...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY AS THE FRONTAL SYSTEM BEGINS TO SHIFT NORTH. THE FRONT AT 850 MB WILL MOVES ACROSS THE AREA... WHILE AT THE SURFACE THE FRONT IS NOT EXPECTED TO REACH HUGO BEFORE 00Z. IT IS DIFFICULT TO GAGE THE COVERAGE TODAY AS THE FRONTAL SURFACE BECOMES MORE SHALLOW...BUT AT LEAST SCATTERED COVERAGE IS EXPECTED. IF THE COVERAGE BECOMES MORE EXPANSIVE THAN FORECAST... THEN HIGH TEMPERATURES WILL LIKELY NEED TO BE LOWERED A FEW DEGREES. LAPSE RATES WILL SUPPORT THE RISK OF A SEVERE STORM OR TODAY AND TONIGHT WITH HAIL BEING THE PRIMARY THREAT. THE SURFACE WARM FRONT WILL CROSS MOST OF THE FORECAST AREA TONIGHT WITH A CHANCE OF SHOWERS AND STORMS. TEMPERATURES WILL RISE AT MOST LOCATIONS TONIGHT AS THE FRONT PASSES. ON FRIDAY...THE A COLD WILL PUSH SOUTHEAST INTO THE AREA. THUNDERSTORMS WILL DEVELOP ON THE FRONT IN THE LATE AFTERNOON ACROSS EASTERN OKLAHOMA AND ADVANCE EAST-SOUTHEAST. THE FRONT WILL SLOW AND STILL BE OVER SOUTHEAST OKLAHOMA AND PERHAPS WEST- CENTRAL ARKANSAS ON SATURDAY...WITH SHOWERS AND THUNDERSTORMS CONTINUING NEAR THE FRONT. THIS FRONT WILL FINALLY CLEAR THE AREA LATE SATURDAY...BUT ONLY TO RETURN NORTH ON SUNDAY. WHAT APPEARS TO BE A FAIRLY STRONG UPPER SYSTEM WILL APPROACH THE PLAINS ON LATE SUNDAY AND MONDAY PROVIDING ADDITIONAL LIFT TO PROMOTE THUNDERSTORM CHANCES. THE PASSAGE OF THIS UPPER SYSTEM WILL LIKELY BRING AN END TO THE ACTIVE PATTERN IN THIS AREA. A VERY MOIST ATMOSPHERE IS IN PLACE NOW ACROSS THE SOUTHERN PLAINS AND THIS WILL SUPPORT THE POTENTIAL FOR HEAVY RAINS DURING THE TIMES THAT THE FRONT STALLS IN THE AREA. PRECIPITABLE WATER VALUES ARE CURRENTLY 150 TO 200% OF NORMAL IN PARTS OF OKALHOMA...ARKANSAS...TEXAS AND LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 58 81 56 / 60 60 60 60 FSM 61 55 82 67 / 70 60 40 60 MLC 67 62 82 67 / 60 50 50 50 BVO 61 57 72 52 / 60 60 40 50 FYV 61 55 76 59 / 80 60 40 70 BYV 59 52 76 56 / 70 70 40 70 MKO 62 57 79 62 / 70 60 60 70 MIO 64 56 71 52 / 80 70 60 70 F10 64 61 82 60 / 60 50 60 60 HHW 69 62 85 69 / 60 40 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT THU APR 21 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT THU APR 21 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND EAST OF A HENRYETTA TO MIAMI LINE. ONSET...AFTER 1 PM. FLASH FLOOD. RISK...LIMITED. AREA...EAST OF HIGHWAY 59 AND NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1 PM. HEAVY RAIN. RISK...LIMITED. AREA...EAST OF HIGHWAY 59 AND NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EAST OF HIGHWAY 69. ONSET...AFTER 10 AM. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM LATER TODAY ACROSS THE REGION TO THE NORTH OF A WARM FRONT OVER TEXAS. SOME OF THESE STORMS COULD PRODUCE SEVERE HAIL OF AROUND HALF DOLLAR SIZE. RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE OVER PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. GIVEN THE RECENT DRY CONDITIONS...THIS WILL LIKELY NOT CREATE ANY FLOODING CONCERNS. WINDS MAY OCCASIONALLY GUST TO 25 MPH OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATER TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON FRIDAY. AN ASSOCIATED COLD FRONT AND DRYLINE WILL PROVIDE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS OVER EASTERN OKLAHOMA FRIDAY AFTERNOON...SPREADING EAST INTO NORTHWEST ARKANSAS FRIDAY EVENING. VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. STORM CHANCES WILL CONTINUE THROUGH THE WEEKEND ALONG A STALLED FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE OVER THE WEEKEND APPEARS TO BE LATE SUNDAY AND SUNDAY NIGHT...ALONG AND NORTH OF A WARM FRONT AND ALONG THE DRYLINE. A POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS ON MONDAY. AMPLE INSTABILITY AND SHEAR WILL BE IN PLACE FOR A WIDESPREAD ORGANIZED SEVERE WEATHER EVENT ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MONDAY AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. STAY TUNED TO THE LATEST FORECASTS AS THE DETAILS BECOME MORE CLEAR. STORMS WILL REMAIN POSSIBLE ON TUESDAY MAINLY FOR WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA ALONG A STALLED FRONT. WINDS WILL BE STRONG ON FRIDAY AS WELL AS SUNDAY AND MONDAY AS UPPER LEVEL STORMS MOVE INTO THE PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CDT THU APR 21 2011
OKZ076-211700-
LE FLORE OK-
1134 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 1133 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
SOUTHEASTERN LE FLORE COUNTY ABOUT 10 MILES EAST OF
OCTAVIA...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3464 9462 3474 9445 3462 9445 3451 9445
3450 9446 3450 9457
TIME...MOT...LOC 1633Z 236DEG 23KT 3458 9451SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT THU APR 21 2011
OKZ068-069-072-211800-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
1223 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MARBLE CITY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3584 9473 3557 9455 3549 9490 3565 9499
TIME...MOT...LOC 1723Z 233DEG 31KT 3556 9489The Western Arkansas radar (KSRX), 57 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293788, 293789, 293790, 293791, 293792, 293794, 293795, 293796.